Display Settings:

Format

Send to:

Choose Destination
J Dermatol. 2006 Jun;33(6):424-6.

Food-induced anaphylaxis caused by ingestion of royal jelly.

Author information

  • 1Division of Dermatology, Machida Municipal Hospital, Tokyo, Japan. byoin010@city.machida.tokyo.jp

Abstract

We report a case of food-induced anaphylaxis caused by ingestion of royal jelly. After taking royal jelly and several other medicinal products, a 33-year-old Japanese male developed severe facial pruritus and erythema, followed by vertigo, numbness in his fingers, generalized pruritus, wheals, dyspnea, wheezing and impaired consciousness. He was treated with corticosteroid and fluid therapy, and his symptoms subsided. Upon allergy testing, his only positive reaction was to royal jelly. Given the clinical symptoms and the positive prick test to royal jelly, a diagnosis of anaphylaxis due to the ingestion of royal jelly was made. In this paper, we describe this case and review the relevant published work.

PMID:
16700835
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk